Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 40, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 24, 2017, 9:31 PM CDT for Montgomery County, San Jacinto County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2017, 9:31 PM CDT (02:31 UTC)
- Expired
- Mar 24, 2017, 10:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Montgomery County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 104 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:42 PM CDT | HAIL 1 | Conroe, TX | HAIL WAS REPORTED AT I-45 AND HIGHWAY 105 AND ALSO AT CONROE HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 7:07 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
275
WUUS54 KHGX 250231
SVRHGX
TXC339-407-250300-
/O.NEW.KHGX.SV.W.0040.170325T0231Z-170325T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
931 PM CDT FRI MAR 24 2017
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Central Montgomery County in southeastern Texas...
Southwestern San Jacinto County in southeastern Texas...
* Until 1000 PM CDT.
* At 931 PM CDT, a severe thunderstorm was located over northwestern
Conroe, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Conroe, Willis, Panorama Village and Cut And Shoot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Texas.
LAT...LON 3028 9555 3032 9558 3049 9541 3045 9527
3030 9526
TIME...MOT...LOC 0231Z 238DEG 41KT 3034 9549
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
599
WWUS54 KHGX 250256
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
956 PM CDT FRI MAR 24 2017
TXC339-407-250304-
/O.EXP.KHGX.SV.W.0040.000000T0000Z-170325T0300Z/
Montgomery TX-San Jacinto TX-
956 PM CDT FRI MAR 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND
SOUTHWESTERN SAN JACINTO COUNTIES WILL EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A tornado watch remains in effect until midnight CDT for southeastern
Texas.
Remember, a Tornado Warning still remains in effect through midnight.
LAT...LON 3028 9555 3032 9558 3049 9541 3045 9527
3030 9526
TIME...MOT...LOC 0254Z 238DEG 41KT 3047 9525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:21 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 24, 7:21 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
721 PM CDT Fri Mar 24 2017
.UPDATE...
A Tornado Watch is in effect for the northern two thirds of the
CWA through Midnight tonight. Discrete cells over the far
northwestern forecast area are displaying rotation (funnel cloud
reported in Brenham) and are putting down as high as 1 to 2 inch
per hour rainfall accumulations. Cells are moving quite quickly to
the northeast at around 35 mph. High resolution modeling has
thunderstorms passing across the city from roughly 9 to 11 PM. 31
&&
.PREV DISCUSSION... /ISSUED 644 PM CDT Fri Mar 24 2017/
AVIATION...
Cluster of storms has managed to get going across western portions
of se Tx. Short term hires guidance suggests this, or a portion
of, this cluster will maintain itself for the next 4-6 hours as
it treks eastward toward the I-45 corridor. Storms between CRP &
SAT have been losing their luster the past several scans & will
monitor that area to see if capping wins that battle. Appears main
time period for possible impacts to the Houston area airports
will be between 1-5z. May see another thin band of shra and/or iso
tsra develop along the front itself as it passes from CXO to the
coast between 10-14z. VFR conditions should prevail from mid
morning onward Sat. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 78 58 84 66 / 50 10 10 10 20
Houston (IAH) 65 83 61 85 68 / 70 20 10 10 10
Galveston (GLS) 71 79 70 79 70 / 50 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 PM CDT this evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Jackson...Liberty...Madison...Matagorda...Montgomery...
Walker...Waller...Washington...Wharton.
GM...Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
&&
Discussion...31Hazardous weather outlook, Mar 24, 4:39 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 439 AM CDT Fri Mar 24 2017 TXZ163-164-176>179-198>200-213-214-238-250945- Chambers-Galveston-Grimes-Harris-Houston-Liberty-Madison- Montgomery-Polk-San Jacinto-Trinity-Walker- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy south winds will continue for much of the day and a Wind Advisory may be required later this morning. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required toward evening. GMZ330-335-350-355-370-375-250945- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated winds and waves will continue today. A Small Craft Advisory will remain in effect today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ195>197-210>212-226-227-235>237-250945- Austin-Brazoria-Brazos-Burleson-Colorado-Fort Bend-Jackson- Matagorda-Waller-Washington-Wharton- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A Wind Advisory is in effect today for strong south winds. Sustained winds will likely exceed 20 mph and gusts will frequently exceed 30 mph. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the afternoon and evening.
In the hours before
Local storm report, Mar 24, 8:18 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
818 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG RIVERSIDE 30.85N 95.40W
03/24/2017 WALKER TX LAW ENFORCEMENT
TREES DOWN ON FM 980 AND SUNRISE LOOP
&&
EVENT NUMBER HGX1700106
BLOODSpecial weather statement, Mar 24, 9:02 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 902 PM CDT FRI MAR 24 2017 TXZ178-179-250300- San Jacinto TX-Polk TX- 902 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS NORTHWESTERN SAN JACINTO AND CENTRAL POLK COUNTIES THROUGH 1000 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near West Livingston, or 7 miles west of Livingston, moving east at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Livingston, Onalaska, Point Blank, Goodrich, Seven Oaks, Lake Livingston State Park, Alabama-Coushatta Reservation, West Livingston, Leggett and Moscow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 3063 9528 3075 9526 3100 9465 3060 9456 TIME...MOT...LOC 0202Z 255DEG 35KT 3073 9506
Special weather statement, Mar 24, 9:11 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 911 PM CDT FRI MAR 24 2017 TXZ210>213-226-227-250315- Waller TX-Wharton TX-Colorado TX-Harris TX-Fort Bend TX-Austin TX- 911 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS EAST CENTRAL COLORADO...NORTH CENTRAL WHARTON...SOUTHEASTERN AUSTIN...NORTHWESTERN FORT BEND...SOUTHEASTERN WALLER AND WESTERN HARRIS COUNTIES THROUGH 1015 PM CDT... At 911 PM CDT, Doppler radar was tracking a strong thunderstorm over Eagle Lake, moving east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rosenberg, Katy, Richmond, Eagle Lake, Pecan Grove, East Bernard, Wallis, Fulshear, Simonton, Orchard, Weston Lakes, Cumings and Cinco Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 2948 9640 2962 9642 2981 9578 2952 9573 TIME...MOT...LOC 0211Z 257DEG 24KT 2956 9632
Special weather statement, Mar 24, 9:17 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 917 PM CDT FRI MAR 24 2017 TXZ177-198-199-250245- Walker TX-Grimes TX-Montgomery TX- 917 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN GRIMES...NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL WALKER COUNTIES THROUGH 945 PM CDT... At 916 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Conroe Dam, or 7 miles west of Conroe, moving northeast at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Conroe, Willis, Pinehurst, Panorama Village, Magnolia, Cut And Shoot, Montgomery and Lake Conroe Dam. A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 3019 9571 3029 9582 3058 9555 3033 9532 TIME...MOT...LOC 0216Z 238DEG 44KT 3035 9560
Local storm report, Mar 24, 9:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 4 SE TRINITY 30.90N 95.33W
03/24/2017 TRINITY TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NUMEROUS TREES DOWN ALONG
FM356 INCLUDING 1 ON A MOBILE HOME.
&&
EVENT NUMBER HGX1700107
KPLocal storm report, Mar 24, 9:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
929 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG CORRIGAN 31.00N 94.82W
03/24/2017 POLK TX LAW ENFORCEMENT
NUMEROUS REPORTS TO THE SHERIFFS OFFICE OF TREES AND
POWER LINES DOWN THROUGHOUT CORRIGAN.
&&
EVENT NUMBER HGX1700108
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 28 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | HGX | Grimes | 66 min |
| Mar 24, 7:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery | 46 min |
| Mar 24, 7:43 PM CDT | Special Weather Statement | HGX | Washington | 47 min |
| Mar 24, 7:49 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 26 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity, Walker | 52 min |
| Mar 24, 8:03 PM CDT | Tornado Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 42 min |
| Mar 24, 8:08 PM CDT | Special Weather Statement | HGX | Colorado | 52 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Waller, Washington | 30 min |
| Mar 24, 8:31 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Mar 24, 8:48 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Waller | 27 min |
| Mar 24, 9:02 PM CDT | Special Weather Statement | HGX | Polk | 58 min |
| Mar 24, 9:11 PM CDT | Special Weather Statement | HGX | Fort Bend | 64 min |
| Mar 24, 9:17 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
| Mar 24, 9:47 PM CDT | Special Weather Statement | HGX | Harris | 58 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 57 min |
| Mar 24, 10:04 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Mar 24, 10:07 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Wharton | 53 min |
| Mar 24, 10:19 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Mar 24, 10:26 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Mar 24, 10:43 PM CDT | Small Craft Advisory | HGX | 11 hr | |
| Mar 24, 10:54 PM CDT | Special Weather Statement | HGX | Liberty | 66 min |
| Mar 24, 11:03 PM CDT | Special Marine Warning | HGX | 87 min | |
| Mar 24, 11:08 PM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| Mar 24, 11:31 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 59 min |
| Mar 24, 11:38 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Mar 25, 12:18 AM CDT | Special Weather Statement | HGX | Chambers | 42 min |
| Mar 25, 12:23 AM CDT | Special Marine Warning | HGX | 67 min | |
| Mar 25, 12:36 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Harris, Liberty | 39 min |
| Mar 25, 12:43 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris | 62 min |
| Mar 25, 1:21 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Mar 25, 1:25 AM CDT | Special Marine Warning | HGX | 50 min | |
| Mar 25, 2:05 AM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Mar 25, 5:23 AM CDT | Special Weather Statement | HGX | Montgomery | 37 min |
| Mar 25, 5:54 AM CDT | Special Weather Statement | HGX | Liberty | 51 min |
| Mar 25, 6:51 AM CDT | Special Weather Statement | HGX | Liberty | 39 min |
| Mar 25, 8:06 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Mar 25, 9:07 AM CDT | Special Weather Statement | HGX | Chambers | 38 min |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 3 hr |
| Mar 25, 10:46 AM CDT | Small Craft Advisory | HGX | 74 min | |
| Mar 25, 11:43 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.